Show simple item record

dc.contributor.authorGalvin, M
dc.contributor.authorAl Qaisy, MS
dc.contributor.authorCajazeiro, J
dc.date.accessioned2021-02-23T22:08:24Z
dc.date.available2021-02-23T22:08:24Z
dc.date.issued2021-01-12
dc.date.submitted2021-02-01
dc.identifier.urihttp://hdl.handle.net/10144/619866
dc.description.abstractNalidixic acid is a commonly prescribed treatment for suspected dysentery in Middle Eastern populations. We describe a case of convulsions resulting from a single dose of nalidixic acid in a previously healthy two-month-old child in Northern Iraq who was being treated for a diarrhoeal illness. The child presented to us with new onset seizures, irritability, and acidaemia. Nalidixic acid was thought to be responsible after the exclusion of other potential causes of seizures. Symptoms resolved by treatment with intravenous (IV) diazepam, and cessation of nalidixic acid, and the child recovered fully and was discharged home neurologically intact after two days of observation. In regions where it is commonly prescribed, such as Northern Iraq, nalidixic acid should be considered as a cause of convulsions in any seizing child who has been exposed to the drug. Furthermore, quinolones such as nalidixic acid are contraindicated in children < 3 months of age.en_US
dc.language.isoenen_US
dc.publisherOxford University Pressen_US
dc.rightsWith thanks to Oxford University Press.en_US
dc.titleSeizure activity and anion gap metabolic acidosis secondary to adverse effect of nalidixic acid—a case reporten_US
dc.identifier.journalOxford Medical Case Reportsen_US
refterms.dateFOA2021-02-23T22:08:25Z


Files in this item

Thumbnail
Name:
Galvin et al 2021 Seizure activity ...
Size:
561.9Kb
Format:
PDF

This item appears in the following Collection(s)

Show simple item record